Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Cancer Topics
|Gina.Jones - Tue Oct 27, 2009 10:44 pm||
My mother was treated for 2nd stage breast cancer 10 years back. She was given several iv using a cannula in her left hand behind the palm.
Over the years, she got a lump developed around the injection point, which has now become somewhat stiff, but painless. This lump is about 1 cm in size and is visible. Though our physician said not to worry about, but I would like to know if this could be a potentially harmful and requires an attention of a cancer specialist.
Your advice is much appreciated.
|Dr.M.Aroon kamath - Wed Nov 04, 2009 8:45 am||
The first possibility which comes to my mind is a venous pseudo-aneurysm.
The veins become very thin walled as age advances. Especially in the elderly, veins can be very friable.
Venous Pseudo-aneurysms have been reported (most of them occuring in the deep veins).
Venous pseudo-aneurysms have been reported to occur either due to blunt trauma or due to penetrating trauma.
There are a number of other swellings which may be considered in the differential diagnosis.
Best would be to consult your GP first. Best wishes!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.